|Thrombotic Thrombocytopenic Purpura
Jul 29, 2001
I have been on an experimental drug developed by schering, it is called SCh 5659-2. I have just been told that they are recalling it because of something called TTP, (thrombotic Thrombcytopenic Purpura) I cannot find any information relating to this, although i did find ITP. I would like more info on this as even my doctors won't detail what this is for me
| Response from Dr. Pavia
TTP or thrombotic thrombocytopenic purpura is a syndrome, or collection of findings. It consists of fever, severely low platelet count, and involvement of other organs, usually the brain and kidneys. It can be severe, even fatal. Treatment involves something called plasmapheresis, a device that essentially removes your plasma and replaces it with saline. You could read more about it on some of the general medical sites like the Mayo clinic site. It is rare. There are a number of things associated with it, including certain kinds of chemotherapy, infection with E. coli O157:H7, and even pregnancy. A few drugs have been possibly associated with it, but often the association is not completely clear.
Hope this helps
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Urethra After Anal Sex With Condom Does It Mean I Have HIV
- Dry Mouth After Swallowing Precum What Are The Chances Of HIV
- Groin Pain After Breast Sucking Worried I Have HIV
- Red Spots After Anal Sex Worried I Have HIV
- Swollen Glands After Drinking Water Worried I Have HIV
- Vaginal Discharge After Fisting Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.